MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS FEMORAL OXIN LT SZ 5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II BCS FEMORAL OXIN LT SZ 5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 74022125
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Pain (1994); Subluxation (4525)
Date of Event 05/28/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tka had been performed on (b)(6) 2018, the patient experienced knee pain and patellar subluxation on the left knee.In (b)(6) 2021, anterior pain and subluxation of patella still exists, and the patient will be offered a new revision surgery.This adverse event is going to be treated by another revision surgery on an unknown date.Current health status of patient is unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.The pictures provided were reviewed and could not confirm the stated failure mode.The clinical/medical investigation concluded that, in journey ii bcs study it was reported that the subject received a journey knee in the contralateral (left) knee (b)(6) 2017 for primary osteoarthritis.Following the tka, subject is noted with left anterior knee pain and patellar subluxation.The provided x-rays were reviewed and show osteophytic changes on the patella but not active subluxation.However, without clinical/ medical records a thorough medical assessment cannot be performed.It is noted ¿will most likely be offered revision surgery¿ however, no revision has been reported.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to traumatic injury, joint tightness, material in use, patient reaction or loss of sterility.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Event or Problem Description
It was reported that, after a tka had been performed on (b)(6) 2017, the patient experienced anterior knee pain and subluxation from (b)(6) 2018, which was unresolved at follow up on 14-jun-2021.The patient will most likely be offered revision surgery.
 
Additional Manufacturer Narrative
Event has been corrected.

Brand Name
JRNY II BCS FEMORAL OXIN LT SZ 5
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12164356
Report Number1020279-2021-05935
Device Sequence Number11827087
Product Code JWH
UDI-Device Identifier00885556170410
UDI-Public00885556170410
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K11711
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,s
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74022125
Device Catalogue Number74022125
Device Lot Number17BM01646
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/01/2021
Supplement Date Received by Manufacturer07/01/2021
09/22/2021
10/01/2021
Initial Report FDA Received Date07/13/2021
Supplement Report FDA Received Date07/22/2021
09/23/2021
10/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JOURNEY TIBIA BASE NP LT SZ 4; JRNY II BCS XLPE ART ISRT SZ 3-4 LT 10MM
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR
Patient Weight82